MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD EDS3 DRAINAGE SYSTEM; CSF DRAIN SYS/CRANIAL ACCESS

INTEGRA LIFESCIENCES MANSFIELD EDS3 DRAINAGE SYSTEM; CSF DRAIN SYS/CRANIAL ACCESS
Catalog Number 821730C
Medical Device Problem Codes Use of Device Problem (1670); Improper Flow or Infusion (2954)
Health Effect - Clinical Codes Headache (1880); Pneumocephalus (4587)
Type of Reportable Event Malfunction
Event or Problem Description
5 of 6 reports.Other mfg report numbers: 3013886523-2025-00191.2648988-2025-00028.3013886523-2025-00192.2648988-2025-00029 2648988-2025-00035.This case was opened as the customer estimated around 50 times bag dysfunction occurred.This issue occurred in the icu & neuro departments of the facility.Devices: 821730c (eds3 drainage system); ins8700 (integra external csf drainage replacement bags).Date of event: beginning june 9th 2025 (during several weeks) a facility reported: - increased flow rate when the valve is opened to empty the chamber.- air rising in the catheter - hyper-drainage - slow emptying - air appearing in the patient's ventricle (visible on ct scan) immediate action(s) taken: change of equipment, discontinue use.Additional information subsequently received as follows: - how many times has this malfunction been observed? answer: about fifty bag malfunctions and air rising due to slow emptying.- on what dates? answer: for a year or more, because at the beginning they noticed very slow emptying (several minutes to empty a bag so some nurses went to see other patients while waiting (but be careful: risk of forgetting) or others use a syringe to speed up emptying in accordance with the rules of asepsis (but risk of aggravating hyper-drainage, and forgetting a syringe), but did not think it was a problem with the md but rather a handling problem, but after several internal observations, they finally reported it to their head of department at the end of (b)(6) 2025.- for each malfunction, what are the batch numbers of the 821730c and ins8700 devices used? answer: i cannot answer this question, because the batches used were unfortunately not kept.- for each malfunction, what symptoms did the patient experience that indicated an over-drainage problem? answer: headaches, air in the ventricles (like the ct scan photos i sent you at the beginning of july).- for each malfunction, how is the patient doing following the system change? answer: there is no objective feedback because the care team often decides to either remove the evd, switch to another shunt system, or transfer the patient to another hospital for continuity of care.- for each malfunction, is the patient elderly, an adult, or a child? answer: adult.- how many devices are available to be returned for investigation? answer: 0 unfortunately - could you please clarify the box that states "increased flow rate" when opening the valve to empty the chamber: answer: the dropper speeds up (more drops dripping).- air rising in the catheter: answer: air rises in the tubing and pushes the fluid not towards the chamber but back into the brain.- hyper-drainage: answer: excessive elimination of csf - slow emptying: answer: drainage sometimes blocked, or flowing over several minutes.- appearance of air in the patient's ventricle (visible on ct scan)"? does the burette empty slowly into the drainage bag; and (at the same time) the csf flow from the patient's line to the burette is increased? answer: yes, but it is difficult to quantify.- what is the procedure when using syringes to accelerate emptying? answer: a procedure doesn't exist; it's performed according to aseptic rules, but it's actually a hack.- was the malfunction observed after the patient was transported? could the device have been placed horizontally at any time, thus wetting the hydrophobic membrane located above the drip area? answer: no, observed even before, according to the nurses.They know that before placing it horizontally, the chamber must be emptied so that the hydrophobic membrane is intact.Unfortunately, even when intact, there was a negative pressure problem that drained at the same time as the emptying.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
Na.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The eds3 drainage system was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined, however, the possible root cause for the reported complaint could be due the incompatibility between the collection bag used (belongs to the accudrain evd system) and the eds3 system.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
EDS3 DRAINAGE SYSTEM
Common Device Name
CSF DRAIN SYS/CRANIAL ACCESS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22828632
Report Number3013886523-2025-00209
Device Sequence Number11877999
Product Code JXG
UDI-Device Identifier10381780521020
UDI-Public10381780521020
Combination Product (Y/N)N
PMA/510(K) Number
K172537
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number821730C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INS870- EXTERNAL CSF DRAINAGE REPLACEMENT BAGS
Patient SexUnknown